MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLAS CABLE SYSTEM

WARSAW ORTHOPEDICS ATLAS CABLE SYSTEM
Model Number 826-213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: country: (b)(6).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via manufacturer representative regarding a patient with an indication of right patella fracture in need of spinal therapy using cables to fix the patella.It was reported that device has broken.When using the cable, the tool tension was too large and made it broke. there was no delay in overall procedure time.There were no patient symptoms reported.There were no fragments in the patient reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
Device evaluation summary: visual and optical inspection confirmed the cable has been damaged and broken.There is a bend noted near the point of failure and the wire appears to have been twisted near the point of failure.Microscopic inspection revealed there is necking noted at the ends of the strands.This necking is consistent with tensile overload from a pulling force.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLAS CABLE SYSTEM
Common Device Name
CABLE
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key10768812
Report Number1030489-2020-01544
Device Sequence Number1126982
Product Code ISN
UDI-Device Identifier00673978047980
UDI-Public00673978047980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number826-213
Device Catalogue Number826-213
Device Lot Number0723096W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight64